MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915040
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of the bronchial arterial aneurysm, the complaint coil, a galaxy g3 mini 1.5mm x 4cm (glm915040, l16061) was inserted from an excelsior1018, stryker microcatheter (mc)) which approached the branch of right bronchial artery.The complaint coil advanced approximate 30cm but there was a resistance felt between the complaint coil and the microcatheter.The complaint coil was replaced with a galaxy g3 mini 1.5mm x 4cm (glm915040, l16061 and it was advanced smoothly.The procedure continued and an ied coil 1.5mmx3cm was also implanted.The branch vessel was embolized with two coils.There was no patient injury reported.The complaint product was packed together in a single package with the system after detachment of the second galaxy mini coil.Continuous flush on the mc was maintained.No excessive force was applied to the device.The customer states there is no additional information available.Based on the product analysis of the complaint device received, the embolic coil was noted as being stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization of the bronchial arterial aneurysm, the complaint coil, a galaxy g3 mini 1.5mm x 4cm (glm915040, l16061) was inserted from an excelsior1018, stryker microcatheter (mc)) which approached the branch of right bronchial artery.The complaint coil advanced approximate 30cm but there was a resistance felt between the complaint coil and the microcatheter.The complaint coil was replaced with a galaxy g3 mini 1.5mm x 4cm (glm915040, l16061 and it was advanced smoothly.The procedure continued and an ied coil 1.5mmx3cm was also implanted.The branch vessel was embolized with two coils.There was no patient injury reported.The complaint product was packed together in a single package with the system after detachment of the second galaxy mini coil.Continuous flush on the mc was maintained.No excessive force was applied to the device.The customer states there is no additional information available.Based on the product analysis of the complaint device received, the embolic coil was noted as being stretched.A non-sterile unit galaxy g3 mini 1.5mm x 4cm was returned to cerenovus inside of a pouch for evaluation.The device was visually inspected, and it was found that the dpu and introducer has a kinked condition, no other damages or anomalies were observed during the visual inspection.A microscopic inspection was performed, and it was found that the embolic coil has a stretched condition.The functional test could not be performed since during the visual inspection it was noted that the introducer and the dpu had several kinks.Also, the embolic coil has a stretched condition.A manufacturing record evaluation was performed for the finished device l16061 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic inspection.The functional test could not be performed due to the condition in which the device was returned for analysis.During the visual analysis of the device, it was noted that the introducer and dpu had several kinks, the kinked condition noted on the device could be related with the customer complaint regarding ¿detachable coil delivery system (dcs) -resistance/friction-during advancement with no loss of cerebral target position¿, however, this cannot conclusively determine.Based on the findings during the analysis, the customer complaint was confirmed.The device was inspected under a microscope and it was found that the embolic coil has a stretched condition, this condition may have contributed to the customer experience regarding a resistance/friction, however this cannot conclusively determine.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve,and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of the embolic coil occurs when an attempt is made to retract the device while a more distal part of the embolic coil is held in position, possibly by the resistance noted in the event description.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12146232
Report Number3008114965-2021-00299
Device Sequence Number14450298
Product Code KRD
UDI-Device Identifier10886704080152
UDI-Public10886704080152
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberGLM915040
Device Catalogue NumberGLM915040
Device Lot NumberL16061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR1018, STRYKER MICROCATHETER; GLM915040